I am new to Zoloft. 50mg 1x a day. I took my 2nd pill yesterday afternoon. I am not going to take anymore. I have not been able to sleep, and i have a terrible pounding heartbeat. Even sitting her on the couch not doing anything, my heart will still race. How long for this to be out of my system?
I'm assuming you have anxiety since you are on this forum and that is what the Zoloft is for. I don't think you could be suffering from withdrawl (withdrawal) symptoms after only 2 pills. Someone correct me if I'm wrong. Are these symptoms different than the ones you had prior to taking the medication?
At any rate, these medications take a good 4 to 6 weeks to build up in your system before they are working optimally. A lot of them come with side effects that you just have to get through before you start to really feel better. There are quite a few people on here that experienced the side effects and perservered on and found themselves better for doing so.
Having said that, not every medication is right for every person. Maybe Zoloft is not the one for you. I wouldn't throw in the towel on the medication route. I would discuss this with your doctor, psychiatrist I hope, and see what other options you have. There are plenty of them out there. Some do well on zoloft, some better on prozac, celexa, wellbutrin, etc. So make an appointment and discuss all of this with your physician.
And for the heart racing, do this breathing exercise. Take a deep breath in through your nose, hold it for five seconds and count this out in your head, and then let it all out through your mouth. Do this until your heart rate has come back doen to normal.
I had headaches in the beginning on the medication I take, Wellbutrin, but now everything is good.
As JGF stated, don't give up on all medications because of this experience. Many of us have to try several before we find one we can tolerate. The by-word with AD's is PATIENCE.
There is NO way your symptoms are from withdrawal. It IS possible you have a hypersensitivity to this product or to SSRI's. A discussion with your prescribing doctor is called for.
The half-life of Zoloft is 26 hours. If you have 50mg in your system now, in 26 hours you will have 25mg in your system. 26 hours later you will have 12.5mg........and so on until it is all finally excreted from your body.
I take 150mg of Zoloft and the only side effect I ever had was dry mouth for about a week. A few years ago, I was put on a different AD and within a week I literally thought I was going to die, go insane, or both.
I am also of the school of thought that GP's have no business prescribing pyschotropic medications, so I hope it is a p-doc who is guiding you through this first step towards recovery.
Just don't be afraid to try something else. Taking a week or two worth of an AD will not harm you.
I have been on mirtazapine for a few years i found they worked really well for my depression but was still having bad anxiety. the doctor told me to stop taking my 45mg of mirtazapine and take 50 mg of sertaline. the same thing happened to me, heart going crazy, jaw clenching could sleep nor think clearly i felt like steam was gonna start coming from my ears. i dont know weather it was withdrawal from the mirtazapine because the doc just told me to stop taking them, or the sertaline or a mix of both. all i know is i couldnt handle the feeling any longer and stopped taking the sertaline!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.